Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
155 Doctors are Online

Have ulcerative colitis in remission, take Asacol. Planning to get breast augmentation. Advise?

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 1996
Answered : 1791 Questions
Question
Hi I have ulcerative colitis in remission for 6 years and I take Asacol. I am planning to get breast augmentation would it be safe?
Posted Sun, 22 Sep 2013 in Digestion and Bowels
 
 
Answered by Dr. Ratnakar Kini 2 hours later
Brief Answer:
Yes it is safe

Detailed Answer:
Hi,
Thanks for posting your query.
I am Dr.Ratnakar Kini and I am pleased to assist you.

Ulcerative colitis in remission is not a contraindication for breast augmentation surgery. It is safe. You can go ahead with breast augmentation surgery (provided your doctor says you do not have any other issue that is a contraindication).

Let me know if I can assist you further.

Regards,
Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Follow-up: Have ulcerative colitis in remission, take Asacol. Planning to get breast augmentation. Advise? 2 hours later
Thanks for your quick response. Does Asacol contain asprin? Does surgery make you get a flare up?
 
 
Answered by Dr. Ratnakar Kini 5 minutes later
Brief Answer:
No Asacol does not contain aspirin.

Detailed Answer:
Hi,
No, Asacol does not contain aspirin.

Surgery does not flare up ulcerative colitis. The most common trigger factors for ulcerative colitis flare up are infection and NSAID medications.

I hope that answers your question.
Let me know if I can assist you further.

Regards,
Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor